MAUDE Adverse Event Report: PAJUNK GMBH MEDIZINTECHNOLOGIE SONOBLOCK; PERIPHERAL NERVE BLOCK NEEDLE

PAJUNK GMBH MEDIZINTECHNOLOGIE SONOBLOCK; PERIPHERAL NERVE BLOCK NEEDLE
Model Number 001180-77
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Currently the data is poor and the device has not been returned/ analysed.As soon as further data will be available a follow up report will be sent in to the agency.
 
Event or Problem Description
(b)(4).Obese female patient.Femoral block.Under ultrasound.Resident.The needle has a slight bend next to the hub.The resident pushed down very hard with the probe to be able to see the image.Image was occluded due to fat.The needle curved around the probe and caused a bend in the needle.When the doctor went to retrieve the needle, the needle was dislodged from the hub and stayed inside the patient.There was another procedure to remove the bent needle.The needle bent and broke off from the hub due to extreme ultrasound pressure.
 
Additional Manufacturer Narrative
Based on risk management and clinical evaluation report this case is considered as closed.Attachment: [complaint report for (b)(4).Pdf].
 
Event or Problem Description
Irn# (b)(4).Obese female patient.Femoral block.Under ultrasound.Resident.The needle has a slight bend next to the hub.The resident pushed down very hard with the probe to be able to see the image.Image was occluded due to fat.The needle curved around the probe and caused a bend in the needle.When the doctor went to retrieve the needle, the needle was dislodged from the hub and stayed inside the patient.There was another procedure to remove the bent needle.The needle bent and broke off from the hub due to extreme ultrasound pressure.

Brand Name
SONOBLOCK
Common Device Name
PERIPHERAL NERVE BLOCK NEEDLE
Manufacturer (Section D)
PAJUNK GMBH MEDIZINTECHNOLOGIE
karl-hall-str. 1
tuttlinger str. 7
geisingen, baden-wuerttemberg 78187
GM  78187
MDR Report Key7808032
Report Number9611612-2018-00031
Device Sequence Number1313436
Product Code BSP
UDI-Device Identifier14048223018733
UDI-Public14048223018733
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model Number001180-77
Device Catalogue Number001180-77
Device Lot Number1245
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer08/03/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;